Alert archive / Illinois / Flash Flood Warnings in 2010

Flash Flood Warning 28, NWS Lincoln, IL

June 18, 2010Knox County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jun 18, 2010, 10:37 PM CDT for Knox County, Illinois. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2010, 10:37 PM CDT (03:37 UTC)
Expired
Jun 19, 2010, 4:30 AM CDT
In force
6 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

County Knox County, IL

The radar

The Quad Cities radar (KDVN), 78 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 10:47 PM CDTFLASH FLOODGalesburg, ILWATER FLOWING OVER ALL FOUR LANES AT INTERSECTION OF MAIN AND SILVER STREET.
Jun 18, 10:55 PM CDTFLASH FLOODKnoxville, ILLOW AREAS AND SEVERAL STREETS HAVING MODERATE FLOODING.
Jun 18, 11:15 PM CDTFLASH FLOODGalesburg, ILCITY ROADS FLOODED IN GALESBURG...IL-41 FLOODED IN PARTS BETWEEN GALESBURG AND ABINGDON.
Jun 18, 11:15 PM CDTHEAVY RAIN 2.85Galesburg, ILSTORM TOTAL SO FAR. 1.10 DURING THE FIRST ROUND...1.75 DURING THE SECOND ROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1389 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

709 
WGUS53 KILX 190337
FFWILX
ILC095-190930-
/O.NEW.KILX.FF.W.0028.100619T0337Z-100619T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1037 PM CDT FRI JUN 18 2010

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KNOX COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 430 AM CDT.

* AT 1034 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. RADAR ESTIMATES UP TO 3 INCHES OF RAIN HAS FALLEN
  ACROSS A PORTION OF THE COUNTY WITHIN THE PAST COUPLE OF HOURS.
  THE HEAVIEST RAINFALL HAS OCCURRED IN THE NORTHERN HALF OF THE
  COUNTY. ADDITIONAL MODERATE TO HEAVY RAINFALL WILL OCCUR OVER THE
  NEXT FEW HOURS BEFORE TAPERING OFF.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GALESBURG...ABINGDON...ALTONA...GILSON...KNOXVILLE...MAQUON...
  ONEIDA...RIO...VICTORIA...WATAGA...WILLIAMSFIELD AND YATES CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4116 8999 4072 8999 4071 9045 4115 9045

$$

BAK
3 follow-up statements
985 
WGUS73 KILX 190414
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1114 PM CDT FRI JUN 18 2010

ILC095-190930-
/O.CON.KILX.FF.W.0028.000000T0000Z-100619T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX IL-
1114 PM CDT FRI JUN 18 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR KNOX COUNTY UNTIL 430 AM
CDT...

AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL 
AMOUNTS OF OVER 3 INCHES ARE ESTIMATED IN SOME AREAS. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GALESBURG...ABINGDON...ALTONA...GILSON...KNOXVILLE...MAQUON...
ONEIDA...RIO...VICTORIA...WATAGA...WILLIAMSFIELD AND YATES CITY.

NUMEROUS REPORTS OF FLOODING HAVE BEEN RECEIVED FROM AREAS
ACROSS THE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4116 8999 4072 8999 4071 9045 4115 9045

$$

GOETSCH
914 
WGUS73 KILX 190847
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
347 AM CDT SAT JUN 19 2010

ILC095-190930-
/O.CON.KILX.FF.W.0028.000000T0000Z-100619T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX IL-
347 AM CDT SAT JUN 19 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR KNOX COUNTY UNTIL 430 AM
CDT...

AT 346 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THE
EXCESSIVE RAINFALL WHICH OCCURRED OVER PARTS OF KNOX COUNTY EARLIER
THIS MORNING HAS SHIFTED SOUTH OF THE AREA. HOWEVER...THE FLASH FLOOD
THREAT WILL CONTINUE THIS MORNING. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GALESBURG...
ABINGDON...ALTONA...GILSON...KNOXVILLE...MAQUON...ONEIDA...RIO...
VICTORIA...WATAGA...WILLIAMSFIELD AND YATES CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4116 8999 4072 8999 4071 9045 4115 9045

$$

SMITH
554 
WGUS73 KILX 190931
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
431 AM CDT SAT JUN 19 2010

ILC095-190945-
/O.EXP.KILX.FF.W.0028.000000T0000Z-100619T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX IL-
431 AM CDT SAT JUN 19 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR KNOX COUNTY HAS
BEEN ALLOWED TO EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA WERE SLOWLY RECEDING...ENDING THE 
FLASH FLOOD THREAT. 


LAT...LON 4116 8999 4072 8999 4071 9045 4115 9045

$$

SMITH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 8:34 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 18, 8:34 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
834 PM CDT FRI JUN 18 2010

.DISCUSSION...
ISSUED 834 PM CDT FRI JUN 18 2010

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE MAJORITY OF
CENTRAL AND SOUTHEAST ILLINOIS THROUGH MIDNIGHT TONIGHT.

INITIAL BOW ECHO THAT RACED ACROSS NORTHERN ILLINOIS EARLIER THIS
AFTERNOON/EVENING MISSED THE BULK OF THE FORECAST AREA. THIS STORM
COMPLEX LEFT BEHIND AN OUTFLOW BOUNDARY THAT EXTENDS WEST TO EAST
ACROSS ILLINOIS FROM ABOUT MACOMB TO DANVILLE. THE AREA TO THE
NORTH OF THIS BOUNDARY HAS STABILIZED A BIT...BUT LOCATIONS TO THE
SOUTH OF THE BOUNDARY ARE STILL VERY UNSTABLE WITH 2-3K J/KG OF ML
CAPE. BULK SHEAR VALUES HAVE INCREASED AS WELL SINCE THIS
AFTERNOON...WITH AROUND 35 KTS NORTH OF THE BOUNDARY AND 30 KTS TO
THE SOUTH.

A SECOND MCS HAS BEEN DEVELOPING UPSTREAM OVER IOWA AND IS RACING
TOWARD THE FORECAST AREA ALONG THE INSTABILITY AXIS. THIS COMPLEX
HAS A HISTORY OF DAMAGING WINDS...AND THIS SHOULD CONTINUE TO BE
THE CASE AS THE CLUSTERS OF STORMS CONTINUE TO EVOLVE INTO A NEW
BOW ECHO. DAMAGING WINDS WILL BE THE PRIMARY THREAT...BUT THE
THREAT FOR A TORNADO WILL ALSO NEED TO BE MONITORED AS THE BOW
ENCOUNTERS THE BACKED LOW LEVEL FLOW ON THE OLD OUTFLOW BOUNDARY.

BAK
&&

.AVIATION...
ISSUED 632 PM CDT FRI JUN 18 2010

GENERALLY QUIET/VFR AVIATION WEATHER CONDITIONS EXPECTED THROUGH
THE 00Z TAF PERIOD. MAIN CONCERN CENTERS ON THE CHANCES FOR
THUNDERSTORMS TO IMPACT THE TERMINALS THOUGH EARLY SATURDAY. A
WEAK BOUNDARY CURRENTLY EXTENDS SOUTHEAST FROM CENTRAL IOWA...
ALONG A LINE FROM KPIA TO KCMI. THE AIR MASS IN THE VICINITY OF
THIS BOUNDARY IS CONDUCIVE FOR ADDITIONAL THUNDERSTORM DEVELOPMENT
AS IS SLOWLY SINKS SOUTH TONIGHT. HOWEVER...THE SPECIFIC THREAT AT
ANY ONE TERMINAL IS TOO LOW TO GO ABOVE A VCTS OR CB MENTION AT
THIS TIME. SOUTHERLY WINDS...OR VARIABLE WHERE PREVIOUS
THUNDERSTORM OUTFLOWS HAVE MOVED THROUGH...WILL TREND WESTERLY
SATURDAY MORNING ONCE THE BOUNDARY SETTLES SOUTH OF THE TERMINALS.

BAK
&&

.PREV DISCUSSION...
ISSUED 252 PM CDT FRI JUN 18 2010

MAIN FORECAST CONCERNS FOR MUCH OF THE NEXT SEVERAL DAYS REVOLVE
AROUND SHOWER/THUNDERSTORM CHANCES...AND HOW HOT IT WILL BE. THE
OVERALL PATTERN IS WELL AGREED UPON BY THE FORECAST MODELS.
SURFACE FRONTAL AND/OR OUTFLOW BOUNDARIES WILL BE IN OUR VICINITY
THROUGH THE NEXT WEEK...WITH TROFFING IN THE WESTERN U.S. AND FLAT
RIDGING IN THE EASTERN U.S. ALOFT. SHORT WAVES OR CONVECTIVELY
INDUCED DISTURBANCES RIPPLING THROUGH THE FLAT MEAN RIDGE WILL
PROVIDE A PERIODIC RISK OF SHOWERS/STORMS. HOWEVER...NOT
SURPRISINGLY...MODEL AGREEMENT IN THE SMALLER SCALE FEATURES THAT
ARE EXPECTED TO INITIATE CONVECTION IS NOT AS GOOD. THIS MAKES THE
CONVECTIVE THREAT IMPOSSIBLE TO PIN POINT UNTIL THE VERY NEAR TERM
OF THE FORECAST...GENERALLY NO MORE THAN 12-24 HOURS OUT. ONE
SIGNIFICANT EXAMPLE OF THIS DILEMMA IS THE CURRENT STORM COMPLEX
MOVING ACROSS NORTHERN ILLINOIS...WHICH WAS NOT FORECAST BY ANY OF
THE ROUTINE FORECAST MODELS. OVERALL...SEE NO REAL REASON TO
DEVIATE FROM THE DAILY CHANCES OF SHOWERS/STORMS CURRENTLY IN THE
FORECAST.

THE OTHER BIG STORY OF THE NEXT SEVERAL DAYS IS THE SUMMERTIME
HEAT/HUMIDITY THAT WILL REMAIN OVER THE REGION. DAILY HIGHS WILL
AVERAGE AROUND 90...OVERNIGHT LOWS AROUND 70...WITH DEW POINT
TEMPERATURES MAINLY IN THE 70S. THESE CONDITIONS ARE SUPPORTIVE OF
AFTERNOON HEAT INDEX VALUES AROUND 100 DEGREES WHICH IS HEAT
ADVISORY CRITERIA. HOWEVER...DUE TO THE LOCAL IMPACTS ON
TEMPERATURES/DEW POINTS THAT WILL BE CAUSED BY THE PERIODIC
THUNDERSTORMS...DO NOT HAVE A HIGH CONFIDENCE ON WHICH PORTIONS OF
THE FORECAST AREA WILL REQUIRE AN ADVISORY ON ANY GIVEN DAY. AT
THIS POINT...WILL CONTINUE THE GOING HEAT ADVISORY INTO THIS
EVENING...AND CARRY ANOTHER ONE TOMORROW IN THE SAME AREA /SOUTH
OF THE I-70 CORRIDOR/ FOR SATURDAY. THIS AREA IS LEAST LIKELY TO
BE SIGNIFICANTLY IMPACTED BY CONVECTION IN THE NEXT 24 HOURS.
DEPENDING ON CONVECTIVE TRENDS THROUGH THIS EVENING...THE ADVISORY
MAY NEED TO BE EXPANDED NORTHWARD FOR SATURDAY AFTERNOON.

BAK

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TO 7 PM CDT SATURDAY FOR ILZ062-063-
066>068-071>073.

&&
Hazardous weather outlook, Jun 18, 3:31 PM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
331 PM CDT FRI JUN 18 2010

ILZ027>031-037-038-191100-
KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
331 PM CDT FRI JUN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING...
AS A SQUALL LINE ACROSS NORTHERN ILLINOIS. SIGNIFICANT WIND DAMAGE
IS POSSIBLE FROM THIS LINE OF STORMS...WITH LARGE HAIL ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WEAK FRONTAL BOUNDARY IS EXPECTED TO REMAIN OVER THE AREA THE
NEXT SEVERAL DAYS. THERE WILL BE A DAILY CHANCE FOR THUNDERSTORMS
ALONG THIS BOUNDARY...WITH THE BETTER CHANCE FOR MORE ORGANIZED
THUNDERSTORMS COMING ALONG EITHER LATE SATURDAY NIGHT OR SUNDAY.

SUMMER LIKE HEAT AND HUMIDITY WILL PRODUCE AFTERNOON HEAT INDICES
AROUND 100 DEGREES DURING MUCH OF THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY INTO EARLY EVENING... PRIMARILY
BETWEEN NOW AND 7 PM.

ILZ036-040-041-047-049-050-191100-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
331 PM CDT FRI JUN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING...
AS A SQUALL LINE ACROSS NORTHERN ILLINOIS. WIND DAMAGE IS POSSIBLE
FROM THIS LINE OF STORMS...WITH LARGE HAIL ALSO POSSIBLE. THE BEST
SEVERE WEATHER CHANCES WILL BE A BIT FURTHER NORTH.

FOR INTERESTS ALONG THE ILLINOIS RIVER...FLOODING WILL CONTINUE
ALONG THE ILLINOIS RIVER DOWNSTREAM FROM HAVANA FOR THE NEXT
SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WEAK FRONTAL BOUNDARY IS EXPECTED TO REMAIN OVER THE AREA THE
NEXT SEVERAL DAYS. THERE WILL BE A DAILY CHANCE FOR THUNDERSTORMS
ALONG THIS BOUNDARY...WITH THE BETTER CHANCE FOR MORE ORGANIZED
THUNDERSTORMS COMING ALONG EITHER LATE SATURDAY NIGHT OR SUNDAY.

SUMMER LIKE HEAT AND HUMIDITY WILL PRODUCE AFTERNOON HEAT INDICES
AROUND 100 DEGREES DURING MUCH OF THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED INTO THIS EVENING...PRIMARILY
BETWEEN NOW AND 7 PM.

ILZ042-043-048-051>053-061-191100-
CHRISTIAN-DE WITT-LOGAN-MACON-MENARD-SANGAMON-SHELBY-
331 PM CDT FRI JUN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING...
AS A FRONTAL BOUNDARY BECOMES STATIONARY OVER NORTHERN ILLINOIS.
WIND DAMAGE AND LARGE HAIL WILL BE THE PRIMARY THREATS...AS WELL
AS VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WEAK FRONTAL BOUNDARY IS EXPECTED TO REMAIN OVER THE AREA THE
NEXT SEVERAL DAYS. THERE WILL BE A DAILY CHANCE FOR THUNDERSTORMS
ALONG THIS BOUNDARY...WITH THE BETTER CHANCE FOR MORE ORGANIZED
THUNDERSTORMS COMING ALONG EITHER LATE SATURDAY NIGHT OR SUNDAY.

SUMMER LIKE HEAT AND HUMIDITY WILL PRODUCE AFTERNOON HEAT INDICES
AROUND 100 DEGREES DURING MUCH OF THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED INTO THIS EVENING...PRIMARILY
BETWEEN NOW AND 7 PM.

ILZ044>046-054>057-191100-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-VERMILION-
331 PM CDT FRI JUN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING...
AS A FRONTAL BOUNDARY BECOMES STATIONARY OVER NORTHERN ILLINOIS.
WIND DAMAGE AND LARGE HAIL WILL BE THE PRIMARY THREATS...AS WELL
AS VERY HEAVY RAIN.

FOR INTERESTS ALONG THE SANGAMON RIVER...ESPECIALLY NEAR
MONTICELLO...MINOR FLOODING WILL BE POSSIBLE THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WEAK FRONTAL BOUNDARY IS EXPECTED TO REMAIN OVER THE AREA THE
NEXT SEVERAL DAYS. THERE WILL BE A DAILY CHANCE FOR THUNDERSTORMS
ALONG THIS BOUNDARY...WITH THE BETTER CHANCE FOR MORE ORGANIZED
THUNDERSTORMS COMING ALONG EITHER LATE SATURDAY NIGHT OR SUNDAY.

SUMMER LIKE HEAT AND HUMIDITY WILL PRODUCE AFTERNOON HEAT INDICES
AROUND 100 DEGREES DURING MUCH OF THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED INTO THIS EVENING...PRIMARILY
BETWEEN 5 PM AND 8 PM.

ILZ062-063-066>068-071>073-191100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
331 PM CDT FRI JUN 18 2010

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE
INTO THIS EVENING. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING
GUSTY WINDS AND HEAVY RAINFALL. ANY RISK OF SEVERE WEATHER IS MOST
LIKELY TO BE NORTH OF I-70.

EXTENSIVE FLOODING IS EXPECTED ALONG MUCH OF THE WABASH RIVER THE
NEXT SEVERAL DAYS. MINOR FLOODING ALONG PORTIONS OF THE LITTLE
WABASH AND EMBARRAS RIVERS WILL CONTINUE INTO THE FIRST PART OF
THE WEEKEND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WEAK FRONTAL BOUNDARY IS EXPECTED TO REMAIN OVER ILLINOIS THE
NEXT SEVERAL DAYS. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL
BE POSSIBLE...AS LONG AS THE FRONT REMAINS IN THE AREA. SOME OF
THE STRONGER STORMS MAY PRODUCE STRONG WINDS AND VERY HEAVY
RAINFALL. THE THREAT OF SEVERE WEATHER BEYOND SATURDAY IS
UNCERTAIN AT THIS TIME.

SUMMER LIKE HEAT AND HUMIDITY WILL PRODUCE AFTERNOON HEAT INDICES
OF 100 TO 105 DEGREES DURING MUCH OF THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BAK

In the hours before

Local storm report, Jun 18, 9:52 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
952 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     HAIL             HOPEWELL                40.98N 89.46W
06/18/2010  M0.25 INCH       MARSHALL           IL   MESONET

            BRIEF HAIL WITH HEAVY RAIN. SWOP.

&&

JANKOWSKI
Local storm report, Jun 18, 9:56 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
956 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 PM     TSTM WND DMG     PEORIA                  40.74N 89.61W
06/18/2010                   PEORIA             IL   EMERGENCY MNGR

            TREE DOWN ON HOUSE JUST OUTSIDE OF DOWNTOWN PEORIA. FROM
            CITY ESDA.

&&

JANKOWSKI
Local storm report, Jun 18, 10:04 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1004 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     MIDDLE GROVE            40.72N 90.10W
06/18/2010                   FULTON             IL   EMERGENCY MNGR

            SMALL TREES BLOWN DOWN FROM COUNTY ESDA.

&&

JANKOWSKI
Local storm report, Jun 18, 10:05 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1005 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     TSTM WND DMG     GALESBURG               40.95N 90.38W
06/18/2010                   KNOX               IL   EMERGENCY MNGR

            POWER LINE DOWN ON WEST SIDE OF GALESBURG

0230 PM     TSTM WND DMG     GALESBURG               40.95N 90.38W
06/18/2010                   KNOX               IL   LAW ENFORCEMENT

            POWERLINE BLOWN DOWN IN TWO LOCATIONS IN CITY. ALSO ONE
            TREE BLOWN DOWN. FROM COUNTY SHERIFF.

0240 PM     TSTM WND DMG     1 NE DAHINDA            40.96N 90.09W
06/18/2010                   KNOX               IL   CO-OP OBSERVER

            6 INCH TREE LIMBS BLOWN DOWN.

0244 PM     HAIL             GALESBURG               40.95N 90.38W
06/18/2010  M0.88 INCH       KNOX               IL   LAW ENFORCEMENT

            INTERSECTION OF US 34 AND I-74

0255 PM     HEAVY RAIN       KNOXVILLE               40.91N 90.29W
06/18/2010  M0.75 INCH       KNOX               IL   CO-OP OBSERVER

            RAINFALL IN ABOUT 30 MINUTES. DELAYED REPORT. TIME
            ESTIMATED.

0255 PM     HAIL             KNOXVILLE               40.91N 90.29W
06/18/2010  E0.25 INCH       KNOX               IL   CO-OP OBSERVER

            PEA HAIL FOR 5 MINUTES. DELAYED REPORT. TIME ESTIMATED.

0257 PM     HEAVY RAIN       GALESBURG               40.95N 90.38W
06/18/2010  M0.58 INCH       KNOX               IL   MESONET

            RAINFALL TOTAL IN 15 MINUTES.

0302 PM     HEAVY RAIN       HOPEWELL                40.98N 89.46W
06/18/2010  M0.90 INCH       MARSHALL           IL   MESONET

            0.90 INCHES OF RAIN FELL IN THIRTY MINUTES. SWOP REPORT.

0315 PM     HEAVY RAIN       GALESBURG               40.95N 90.38W
06/18/2010  M0.90 INCH       KNOX               IL   PUBLIC

            RAINFALL TOTAL IN ONE HOUR.

0340 PM     HEAVY RAIN       GALESBURG               40.95N 90.38W
06/18/2010  M0.96 INCH       KNOX               IL   CO-OP OBSERVER

            RAINFALL TOTAL IN ONE HOUR.

0550 PM     TSTM WND DMG     1 W HOOPESTON           40.47N 87.69W
06/18/2010                   VERMILION          IL   EMERGENCY MNGR

            SMALL LIMBS DOWN AND CORN FLATTENED NEAR HOOPESTON.

0900 PM     TSTM WND DMG     ALTONA                  41.12N 90.16W
06/18/2010                   KNOX               IL   EMERGENCY MNGR

            TREES DOWN.

0900 PM     TSTM WND DMG     GALESBURG               40.95N 90.38W
06/18/2010                   KNOX               IL   EMERGENCY MNGR

            POWER LINES AND TREES DOWN.

0905 PM     TSTM WND GST     ABINGDON                40.80N 90.40W
06/18/2010  E60.00 MPH       KNOX               IL   MESONET

            ESTIMATED WINDS GUST OF 50-60 MILES PER HOUR.

0908 PM     TSTM WND DMG     TOULON                  41.09N 89.86W
06/18/2010                   STARK              IL   LAW ENFORCEMENT

            TREE LIMBS DOWN...FROM STARK COUNTY SHERIFF.

0925 PM     TSTM WND GST     2 N TRIVOLI             40.72N 89.88W
06/18/2010  E70.00 MPH       PEORIA             IL   EMERGENCY MNGR

            HIGH WINDS AND SOME DEBRIS REPORTED BY COUNTY ESDA 2
            MILES NORTH OF TRIVOLI AND 2 MILES NORTH OF ELMWOOD.

0937 PM     TSTM WND GST     PEORIA                  40.74N 89.61W
06/18/2010  E60.00 MPH       PEORIA             IL   EMERGENCY MNGR

            ESTIMATED WINDS AT THE PEORIA AIRPORT.

0940 PM     TSTM WND DMG     MIDDLE GROVE            40.72N 90.10W
06/18/2010                   FULTON             IL   EMERGENCY MNGR

            SMALL TREES BLOWN DOWN FROM COUNTY ESDA.

0940 PM     TSTM WND GST     EAST PEORIA             40.67N 89.55W
06/18/2010  E50.00 MPH       TAZEWELL           IL   EMERGENCY MNGR

0943 PM     HAIL             HOPEWELL                40.98N 89.46W
06/18/2010  M0.25 INCH       MARSHALL           IL   MESONET

            BRIEF HAIL WITH HEAVY RAIN. SWOP.

0949 PM     TSTM WND DMG     PEORIA                  40.74N 89.61W
06/18/2010                   PEORIA             IL   EMERGENCY MNGR

            TREE DOWN ON HOUSE JUST OUTSIDE OF DOWNTOWN PEORIA. FROM
            CITY ESDA.

&&

JANKOWSKI
Local storm report, Jun 18, 10:24 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1024 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     HEAVY RAIN       HOPEWELL                40.98N 89.46W
06/18/2010  M0.82 INCH       MARSHALL           IL   MESONET

            0.82 INCHES IN AN HOUR. 2.06 INCHES OF RAINFALL SO FAR
            TODAY. SWOP.

&&

JANKOWSKI
Local storm report, Jun 18, 10:30 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1030 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HEAVY RAIN       ALTONA                  41.12N 90.16W
06/18/2010  M1.05 INCH       KNOX               IL   CO-OP OBSERVER

            RAINFALL IN AN HOUR AND A HALF. STORM TOTAL OF 1.56
            INCHES.

&&

JANKOWSKI

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:29 PM CDTSevere Thunderstorm WarningILXKnox, Peoria, Stark61 min
Jun 18, 8:53 PM CDTSevere Thunderstorm WarningILXFulton, Knox, Peoria67 min
Jun 18, 9:22 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Stark, Woodford53 min
Jun 18, 9:33 PM CDTAreal Flood AdvisoryILXKnox6 hr
Jun 18, 9:40 PM CDTSevere Thunderstorm WarningILXMcLean, Peoria, Tazewell, Woodford47 min
Jun 18, 10:02 PM CDTAreal Flood AdvisoryILXMarshall, Peoria, Stark, Tazewell, Woodford6 hr
Jun 18, 10:55 PM CDTSpecial Weather StatementILXFulton, Mason65 min
Jun 18, 11:08 PM CDTFlash Flood WarningILXFulton6 hr
Jun 19, 12:43 AM CDTAreal Flood AdvisoryILXChristian, Logan, Menard, Morgan, Sangamon6 hr
Jun 19, 1:40 AM CDTSpecial Weather StatementILXMorgan, Scott65 min
Jun 19, 2:48 AM CDTRiver Flood WarningILXFulton, Knox8 days
Jun 19, 4:35 AM CDTAreal Flood WarningILXKnox6 hr
Jun 19, 7:25 AM CDTRiver Flood WarningILXFulton8 days
Jun 19, 10:31 AM CDTRiver Flood WarningILXCass, Mason11 days
Jun 19, 10:48 AM CDTRiver Flood WarningILXPeoria, Tazewell, Woodford19 days

Nearby

Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.